Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effect of viraday ?
Jul 28, 2010

My friend has started Viraday 10 days back, she got a red rash with itching all over her body, is it because of the medicine, can she stop the medicine for a few days. Her CD4 was 180 and viral load 70,000 when she started 10 days back. She had taken a paracetamol Combiflam along with Viraday, could it be due to that?

Response from Dr. Henry

Viraday (Atripla is US contains efavirenz, tenofovir, and FTC) can cause a rash as you describe (most often due to the efavirenz and seen after 7-10 days). In most cases can continue taking Viraday but if eyes, mouth, breathing involved them must stop. Recommmend monitoring by HIV doc for safety purposes-stopping meds not generally recommended (in some cases need to switch to different med). KH



Previous
Skin Rash
Next
everyday fever with lymph nodes, now on 6 day with Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement